• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Citalopram advice

L

LittleGizmo86

New member
Joined
Mar 7, 2019
Messages
4
Location
salford
Hi guys,

I am new here and looking for advice regarding Citalopram. I have 2 questions regarding this so will break it down.

First: I was on Citalopram for about 9/10 months after a major depressive episode and found they helped and i really needed them. But eventually they seemed to stop my depression but only because i stopped feeling. Like completely. Not happy, not said, not angry... nothing.. ever. I also sweated A LOT. I thought i started the menopause early it was that bad. My sleep was also a mess. So i decided to stop them. One thing that concerned me was i didnt have much of an appetite... but wanted to drink alcohol. Like everyday. Like to the point i felt like i was developing an issue. Despite eating less food i put quite a bit of weight on which im guessing is the alcohol? I am 5 days without the meds after coming off slowly. I already have noticed an increase in appetite and don't really want alcohol. Has anybody else had these issues while on them? Especially the alcohol?

The second question is: i am currently having the withdrawal issues.. it is only day 4. I have started with vertigo whenever i move my head, as well as chills and sweats at the same time (like with the flu) and insomnia. If anyone has had these issues what did you find helped if anything? I know it will get easier as the days pass but just wondering if there is anything i can try to make it easier? I have so far found eating pasta makes me feel better which is weird.

Thank you :)
 
K

Kelly B

Well-known member
Joined
Feb 22, 2019
Messages
309
Location
Pasadena Md. USA
Citalopram is a medication where you must titrate down. Otherwise, withdrawal symptoms. It took me three weeks to come off of citalopram. I don’t know if you stopped cold turkey, but if you did it would probably explain your symptoms. Best wishes...hope you feel better soon.
 
L

LittleGizmo86

New member
Joined
Mar 7, 2019
Messages
4
Location
salford
Citalopram is a medication where you must titrate down. Otherwise, withdrawal symptoms. It took me three weeks to come off of citalopram. I don’t know if you stopped cold turkey, but if you did it would probably explain your symptoms. Best wishes...hope you feel better soon.
Hiya thanks for the reply. I titrated over about 6 weeks so didn't expect to feel this rubbish. With hindsight if i would have known i would feel this bad anyway i would have just gone cold turkey 6 weeks ago instead... would have been ok by now lol
 
K

Kelly B

Well-known member
Joined
Feb 22, 2019
Messages
309
Location
Pasadena Md. USA
The alcohol will definitely pack on the pounds. I used to drink ALOT and although I wasn’t necessarily overweight I was close. (Except for the year I took olanzapine and gained 50lbs...definitely overweight). Anyway, I quit drinking a year and a half ago and light as a feather now. Physically, mentally, and emotionally I’m better off without the alcohol. This might sound like a stupid question, but are you sure you actually don’t have the early stages of menopause?
 
K

Kelly B

Well-known member
Joined
Feb 22, 2019
Messages
309
Location
Pasadena Md. USA
The alcohol will definitely pack on the pounds. I used to drink ALOT and although I wasn’t necessarily overweight I was close. (Except for the year I took olanzapine and gained 50lbs...definitely overweight). Anyway, I quit drinking a year and a half ago and light as a feather now. Physically, mentally, and emotionally I’m better off without the alcohol. This might sound like a stupid question, but are you sure you actually don’t have the early stages of menopause?
Some of the symptoms you listed sounds familiar. As for the sweating , what I did was put in a ceiling fan. 😋
 
L

LittleGizmo86

New member
Joined
Mar 7, 2019
Messages
4
Location
salford
The alcohol will definitely pack on the pounds. I used to drink ALOT and although I wasn’t necessarily overweight I was close. (Except for the year I took olanzapine and gained 50lbs...definitely overweight). Anyway, I quit drinking a year and a half ago and light as a feather now. Physically, mentally, and emotionally I’m better off without the alcohol. This might sound like a stupid question, but are you sure you actually don’t have the early stages of menopause?
I had the blood test and apparently not. I am not convinced tbh but who am i to argue with a blood test lol.
 
L

LittleGizmo86

New member
Joined
Mar 7, 2019
Messages
4
Location
salford
Some of the symptoms you listed sounds familiar. As for the sweating , what I did was put in a ceiling fan. 😋
OMG i would love a ceiling fan... but i live in a house share and not sure my house mates would approve ahaha 😂
 
Top